1. Get our daily digest email where we email the latest new topics from our Strictly Health forum to keep up with the latest developments! Click here to subscribe.

What has been your experience with Hydrochlorothiazide ? Here is mine......

Discussion in 'Your Living Room' started by yellowboy, Jun 24, 2021.

  1. yellowboy

    yellowboy Member

    71
    14
    8
    Jul 11, 2020
    I have been taking Hydrochlorothiazide for about a year and a half. When I asked my doctor what is was for he said it lower pressure in my ear and possibly the tinnitus. I got tired of getting up to pee 6-8 times a night (and barely making it in time) so I stopped it about 10 days ago. There has been no change in my tinnitus and I am only getting up about 3 times a night now. I think my "fullness" is up a little but I'll take that over the non existent noise. I see him next week but plan on staying off it until then.
     
  2. Brian

    Brian Member

    49
    4
    8
    Jun 20, 2021
    HCTZ is trash. Stick to low sodium if you want a new placebo to try.
     
  3. Bobby Smith

    Bobby Smith New Member

    14
    0
    1
    Apr 1, 2021
    HCTZ was the first thing my ENT put me on 20+ years ago. I quit having vertigo spells for years. But who knows if it was the HCTZ or not. My regular doctor took me off of it for a while one time cause of kidney readings or something, then when I started having spells again my ENT was wanting me back on it. My regular doctor done blood testing again, and put me back on it. My ENT really believes it helps. I don't know.
     
  4. yellowboy

    yellowboy Member

    71
    14
    8
    Jul 11, 2020
    That's interesting because my doctor said it does not help with vertigo - that's what the Betahistine I'm on is for. I'll be checking with him next week.
     
  5. Bobby Smith

    Bobby Smith New Member

    14
    0
    1
    Apr 1, 2021
    The diuretic is supposed to reduce excessive fluids in your body. Which they say the excessive fluid in your ear causes the vertigo
     
    • Agree Agree x 1
  6. Brian

    Brian Member

    49
    4
    8
    Jun 20, 2021
    and that’s what makes this disease so strange is one thing that works for one person does not work for another. HCTZ did nothing for me, but the low sodium diet helped with the stuffiness and got my hearing to almost normalize for awhile. Steroids have always helped me but the effects are temporary. In the end I just feel like there’s not much we can do and the fact that the disease waxes and wanes with no interventions makes the placebo effect very high.
     
  7. Bobby Smith

    Bobby Smith New Member

    14
    0
    1
    Apr 1, 2021
    Yeah, over the years with the coming and going of this disease, I've never known when something is actually working or not. I've went for months eating and drinking what I want with no problems. Now when I had the lymphatic decompression surgery, I was normal for 5 years, but it came back. My ENT said that has been the results of several patients. They had me to try the Meniett device, kind of a last resort. I only tried it about a month,, because my insurance doesn't pay on it. I rented one, but it didn't help at all. I'm just waiting on this to calm back down like it has in the past.
     
  8. yellowboy

    yellowboy Member

    71
    14
    8
    Jul 11, 2020
    These responses are very interesting.

    In my case my doctor wanted me to try backing off my dose of Betahistine to see where my threshold was . I tried taking two 16mg capsules instead of 3 per day. When I switched to two I had a vertigo spell within 3 days. So my doctor said go back to 3 and that's what you stay on the rest of the time you have this disease - likely the rest of your life.

    I have not had a serious vertigo spell since then (a year ago) just a couple of mild ones.

    I am about 10 days without the Hydro and so far no issues.
     
  9. SurferGirl

    SurferGirl Member

    32
    3
    8
    Nov 7, 2020
    I completely agree with you. :)
     
  10. Brian

    Brian Member

    49
    4
    8
    Jun 20, 2021
    My last vertigo spell was July 2020 and it was a cluster that lasted 4 days. It then disappeared as quickly as it came. I have not had a vertigo attack since then, but then again, I am treating this very aggressively. I just finished dexamethasone ear injections and I am on 40mg of prednisone for a month to try and slow the progress. It’s very depressing to hear the awful tinnitus and I know you guys know what I mean. It seems the tinnitus gets worse and worse after each vertigo attack.
     
  11. Weeba

    Weeba Member

    61
    2
    8
    Jun 19, 2020
    Neurologist in Arizona says that drug is worthless. Put me on Acetazolamide and Gabapentin. Have not had a dizzy or vertigo attack nor a drop attack since. Tinnitus has reduced. He says ENT docs do not know much about Menieres and new patients would be best to see a neurologist.
     
  12. Brian

    Brian Member

    49
    4
    8
    Jun 20, 2021
    that is a very good idea. I heard about gabapentin being helpful.
     
  13. yellowboy

    yellowboy Member

    71
    14
    8
    Jul 11, 2020
    I saw my ENT yesterday. He said that the Hydro usually does nothing for vertigo. He prescribes it to reduce tinnitus. He has 1 other patient who said when they stopped it the tinnitus got better. He said if it helps me to stay off it that is what I should do.

    BTW I just started Gabapentin for my back so I'm interested to see if it helps with anything.
     
  14. Brian

    Brian Member

    49
    4
    8
    Jun 20, 2021
    Psychiatrist put me on gabapentin and klonopin. I’ll see how it works for the tinnitus.
     
  15. Weeba

    Weeba Member

    61
    2
    8
    Jun 19, 2020
    UPDATE: Out walking my two dogs at 5:30 AM and stopped to talk a passerby. With no warning, I got what I call a seizure and fell to the street. Luckily I did not hit my head. So, acetazolamide and gabapentin may not be the answer. Is what I experienced called a drop attack?
     
  16. Bahamasoutloud

    Bahamasoutloud New Member

    16
    0
    1
    Jul 10, 2021
    I am on Hydrochlorothiazide/Triamterene. I'm only on half a pill so I haven't really experienced any side effects. Have you had your potassium levels checked?
     
  17. Brian

    Brian Member

    49
    4
    8
    Jun 20, 2021
    I’m starting Triamterene tomorrow. I really feel all this is bullshit, but let’s see. My hearing in my left ear dropped precipitously despite steroids shots. And don’t even get me started in the tinnitus…
     
  18. Bahamasoutloud

    Bahamasoutloud New Member

    16
    0
    1
    Jul 10, 2021
    I'm taking Maxzide which is a combination of HCTZ and Triamterene. I am willing to try anything to avoid future vertigo attacks. I actually stopped my medicine because I hate taking medicine and then three days later I had another vertigo attack so I quickly restarted. I spoke to a friend this week who has been on Maxzide for years and she hasn't had another vertigo episode. I guess everyone responds differently to medication. I hope it give you relief. I'm still trying to figure out the tinnitus piece of it :(
     
  19. Bahamasoutloud

    Bahamasoutloud New Member

    16
    0
    1
    Jul 10, 2021
     
  20. Bahamasoutloud

    Bahamasoutloud New Member

    16
    0
    1
    Jul 10, 2021
    Have you read anything on Auditory training? Just found something on that recently. Haven't really looked into thought.
     

Share This Page